MAUDE Adverse Event Report: PALETTE LIFE SCIENCES BARRIGEL INJECTABLE GEL; HYDROGEL SPACER

PALETTE LIFE SCIENCES BARRIGEL INJECTABLE GEL; HYDROGEL SPACER
Catalog Number 011508
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On february 12, 2024, palette life received notification of the following complaint: "yesterday, i became aware that the [physician] in (b)(6) inserted a barrigel last week, resulting in a rectal wall injection (rwi)." subsequently, on february 19, 2024, additional information was provided, indicating difficulties with the device, particularly in cases of incorrect placement.It was noted that a barrigel misalignment had occurred, necessitating the insertion of a new barrigel to replace the old one, which was removed using a dissolving solution.Following the placement of the new barrigel, urologists involved in the case discovered the misalignment during ultrasound scanning.On february 21, 2024, follow-up information regarding the patient was received, revealing that the patient had barrigel remaining in the rectum and was scheduled for a hyaluronidase injection on (b)(6) 2024, to dissolve the barrigel, followed by re-implantation on (b)(6) 2024.On (b)(6) 2024, it was reported that the reversal and reimplantation procedures were performed on (b)(6) 2024.Despite multiple attempts to obtain additional information regarding the patient's status after the reversal and re-implantation, no further updates have been obtained.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
On february 12, 2024, palette life received notification of the following complaint: "yesterday, i became aware that the [physician] in west virginia inserted a barrigel last week, resulting in a rectal wall injection (rwi)." subsequently, on (b)(6) 2024, additional information was provided, indicating difficulties with the device, particularly in cases of incorrect placement.It was noted that a barrigel misalignment had occurred, necessitating the insertion of a new barrigel to replace the old one, which was removed using a dissolving solution.Following the placement of the new barrigel, urologists involved in the case discovered the misalignment during ultrasound scanning.On february 21, 2024, follow-up information regarding the patient was received, revealing that the patient had barrigel remaining in the rectum and was scheduled for a hyaluronidase injection on (b)(6), 2024, to dissolve the barrigel, followed by re-implantation on (b)(6) 2024.On april 15, 2024, it was reported that the reversal and reimplantation procedures were performed on (b)(6) 2024.Despite multiple attempts to obtain additional information regarding the patient's status after the reversal and re-implantation, no further updates have been obtained.
 
Additional Manufacturer Narrative
Qn # (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Palette life will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
On february 12, 2024, palette life received notification of the following complaint: "yesterday, i became aware that the [physician] in (b)(6) inserted a barrigel last week, resulting in a rectal wall injection (rwi)." subsequently, on february 19, 2024, additional information was provided, indicating difficulties with the device, particularly in cases of incorrect placement.It was noted that a barrigel misalignment had occurred, necessitating the insertion of a new barrigel to replace the old one, which was removed using a dissolving solution.Following the placement of the new barrigel, urologists involved in the case discovered the misalignment during ultrasound scanning.On february 21, 2024, follow-up information regarding the patient was received, revealing that the patient had barrigel remaining in the rectum and was scheduled for a hyaluronidase injection on (b)(6) 2024, to dissolve the barrigel, followed by re-implantation on (b)(6) 2024, it was reported that the reversal and reimplantation procedures were performed on (b)(6) 2024.Despite multiple attempts to obtain additional information regarding the patient's status after the reversal and re-implantation, no further updates have been obtained.
 
Additional Manufacturer Narrative
Qn # (b)(4).Received additional information on 25-jun-2024.Upon further review it was determined that this was not a reportable event, thus, the initial mdr submitted on 13 june 2024 and the follow-up sent on 26 june 2024 should be retracted.

Brand Name
BARRIGEL INJECTABLE GEL
Common Device Name
HYDROGEL SPACER
Manufacturer (Section D)
PALETTE LIFE SCIENCES
santa barbara
Manufacturer (Section G)
PALETTE LIFE SCIENCES
27 e cota st, suite 402
santa barbara
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19532606
Report Number3014909464-2024-00001
Device Sequence Number15347134
Product Code OVB
UDI-Device Identifier00850004725108
UDI-Public00850004725108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220641
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number011508
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/25/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED.; NONE REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown